Jacobians in isogeny classes of abelian surfaces over finite fields
[Jacobiennes dans les classes d’isogénie des surfaces abéliennes sur les corps finis]
Annales de l'Institut Fourier, Tome 59 (2009) no. 1, pp. 239-289.

Nous donnons une réponse complète à la question de savoir quels sont les polynômes caractéristiques du Frobenius des courbes de genre 2 sur les corps finis.

We give a complete answer to the question of which polynomials occur as the characteristic polynomials of Frobenius for genus-2 curves over finite fields.

DOI : https://doi.org/10.5802/aif.2430
Classification : 11G20,  14G10,  14G15
Mots clés : courbe, Jacobienne, surface abélienne, fonction zêta, polynôme de Weil, nombre de Weil
@article{AIF_2009__59_1_239_0,
     author = {Howe, Everett W. and Nart, Enric and Ritzenthaler, Christophe},
     title = {Jacobians in isogeny classes of abelian surfaces over finite fields},
     journal = {Annales de l'Institut Fourier},
     pages = {239--289},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {59},
     number = {1},
     year = {2009},
     doi = {10.5802/aif.2430},
     mrnumber = {2514865},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2430/}
}
Howe, Everett W.; Nart, Enric; Ritzenthaler, Christophe. Jacobians in isogeny classes of abelian surfaces over finite fields. Annales de l'Institut Fourier, Tome 59 (2009) no. 1, pp. 239-289. doi : 10.5802/aif.2430. http://archive.numdam.org/articles/10.5802/aif.2430/

[1] van der Geer, Gerard; C. Casacuberta et al. Curves over finite fields and codes, European Congress of Mathematics, Vol. II, Volume 202, Progr. Math., Birkhäuser, Basel, 2001, pp. 225-238 | MR 1905363 | Zbl 1025.11022

[2] van der Geer, Gerard; van der Vlugt, Marcel Reed-Muller codes and supersingular curves. I, Compositio Math., Volume 84 (1992), pp. 333-367 | Numdam | MR 1189892 | Zbl 0804.14014

[3] González, J.; Guàrdia, J.; Rotger, V. Abelian surfaces of GL 2 -type as Jacobians of curves, Acta Arith., Volume 116 (2005), pp. 263-287 | Article | MR 2114780 | Zbl 1108.14032

[4] Guralnick, R. M.; Howe, E. W. Characteristic polynomials of automorphisms of hyperelliptic curves, arXiv:0804.0578v1 [math.AG]. To appear in the Proceedings of Arithmetic, Geometry, Cryptography, and Coding Theory (AGCT-11), Luminy, 2007

[5] Hashimoto, K.; Ibukiyama, T. On class numbers of positive definite binary quaternion Hermitian forms. I, II, III, J. Fac. Sci. Univ. Tokyo Sect. IA Math., Volume 27 (1980), pp. 549-601 28 (1981) p. 695–699, 30 (1983) p. 393–401 | MR 603952 | Zbl 0452.10029

[6] Hoffmann, D. W. On positive definite Hermitian forms, Manuscripta Math., Volume 71 (1991), pp. 399-429 | Article | MR 1104993 | Zbl 0729.11020

[7] Howe, E. W. Principally polarized ordinary abelian varieties over finite fields, Trans. Amer. Math. Soc., Volume 347 (1995), pp. 2361-2401 | Article | MR 1297531 | Zbl 0859.14016

[8] Howe, E. W. Kernels of polarizations of abelian varieties over finite fields, J. Algebraic Geom., Volume 5 (1996), pp. 583-608 | MR 1382738 | Zbl 0911.11031

[9] Howe, E. W.; Faber, G. C. and van der Geer; Oort, F. Isogeny classes of abelian varieties with no principal polarizations, Moduli of abelian varieties, Volume 195, Progr. Math., Birkhäuser, Basel, 2001, pp. 203-216 | MR 1827021 | Zbl 1079.14531

[10] Howe, E. W. On the non-existence of certain curves of genus two, Compos. Math., Volume 140 (2004), pp. 581-592 | Article | MR 2041770 | Zbl 1067.11035

[11] Howe, E. W. Supersingular genus-2 curves over fields of characteristic 3, Computational Algebraic Geometry (K. E. Lauter and K. A. Ribet, eds.), Contemp. Math., Volume 463 (2008), pp. 49-69 (American Mathematical Society, Providence, RI) | MR 2459989

[12] Howe, E. W.; Lauter, K. E. Improved upper bounds for the number of points on curves over finite fields, Ann. Inst. Fourier (Grenoble), Volume 53 (2003), pp. 1677-1737 | Article | Numdam | MR 2038778 | Zbl 1065.11043

[13] Howe, E. W.; Leprévost, Franck; Poonen, B. Large torsion subgroups of split Jacobians of curves of genus two or three, Forum Math., Volume 12 (2000), pp. 315-364 | Article | MR 1748483 | Zbl 0983.11037

[14] Howe, E. W.; Maisner, D.; Nart, E.; Ritzenthaler, C. Principally polarizable isogeny classes of abelian surfaces over finite fields, Math. Res. Lett., Volume 15 (2008), pp. 121-127 | MR 2367179 | Zbl 1145.11045

[15] Ibukiyama, T.; K. Hashimoto and Y. Namikawa On automorphism groups of positive definite binary quaternion Hermitian lattices and new mass formula, Automorphic forms and geometry of arithmetic varieties, Volume 15, Adv. Stud. Pure Math., Academic Press, Boston, MA, 1989, pp. 301-349 | MR 1040612 | Zbl 0703.11019

[16] Ibukiyama, T.; Katsura, T.; Oort, F. Supersingular curves of genus two and class numbers, Compositio Math., Volume 57 (1986), pp. 127-152 | Numdam | MR 827350 | Zbl 0589.14028

[17] Igusa, Jun-ichi Arithmetic variety of moduli for genus two, Ann. of Math. (2), Volume 72 (1960), pp. 612-649 | Article | MR 114819 | Zbl 0122.39002

[18] Ito, H. On the number of rational cyclic subgroups of elliptic curves over finite fields, Mem. College Ed. Akita Univ. Natur. Sci. (1990) no. 41, pp. 33-42 | MR 1048838 | Zbl 0719.14020

[19] Kani, E. The number of curves of genus two with elliptic differentials, J. Reine Angew. Math., Volume 485 (1997), pp. 93-121 | Article | MR 1442190 | Zbl 0867.11045

[20] Katsura, T.; Oort, F. Families of supersingular abelian surfaces, Compositio Math., Volume 62 (1987), pp. 107-167 | Numdam | MR 898731 | Zbl 0636.14017

[21] Lauter, K. Non-existence of a curve over 𝔽 3 of genus 5 with 14 rational points, Proc. Amer. Math. Soc., Volume 128 (2000), pp. 369-374 | Article | MR 1664414 | Zbl 0983.11036

[22] Lauter with an appendix by J.-P. Serre, K. The maximum or minimum number of rational points on genus three curves over finite fields, Compositio Math., Volume 134 (2002), pp. 87-111 | Article | MR 1931964 | Zbl 1031.11038

[23] Maisner, D. Superficies abelianas como jacobianas de curvas en cuerpos finitos (2004) (Masters thesis)

[24] Maisner, D.; Nart, E. Zeta functions of supersingular curves of genus 2, Canad. J. Math., Volume 59 (2007), pp. 372-392 | Article | MR 2310622 | Zbl 1123.11021

[25] Maisner, D.; Nart with an appendix by E. W. Howe, W. Abelian surfaces over finite fields as Jacobians, Experiment. Math., Volume 11 (2002), pp. 321-337 | MR 1959745 | Zbl 1101.14056

[26] McGuire, G.; Voloch, J. F. Weights in codes and genus 2 curves, Proc. Amer. Math. Soc., Volume 133 (2005), pp. 2429-2437 | Article | MR 2138886 | Zbl 1077.94029

[27] Milne, J. S. Abelian varieties, Arithmetic geometry (1986), pp. 103-150 | MR 861974 | Zbl 0604.14028

[28] Oda, T. The first de Rham cohomology group and Dieudonné modules, Ann. Sci. École Norm. Sup., Volume 2 (1969) no. 4, pp. 63-135 | Numdam | MR 241435 | Zbl 0175.47901

[29] Oort, F. Which abelian surfaces are products of elliptic curves?, Math. Ann., Volume 214 (1975), pp. 35-47 | Article | MR 364264 | Zbl 0283.14007

[30] Reiner, I. Maximal orders, (corrected reprint of the 1975 original), London Math. Soc. Monogr. (N.S.), 28, The Clarendon Press, Oxford University Press, Oxford, 2003 | MR 1972204 | Zbl 1024.16008

[31] Rück, H.-G. Abelian surfaces and Jacobian varieties over finite fields, Compositio Math., Volume 76 (1990), pp. 351-366 | Numdam | MR 1080007 | Zbl 0742.14037

[32] Schoof, R. Nonsingular plane cubic curves over finite fields, J. Combin. Theory Ser. A, Volume 46 (1987), pp. 183-211 | Article | MR 914657 | Zbl 0632.14021

[33] Serre, J.-P. Cohomologie Galoisienne, (fifth edition), Lecture Notes in Math., 5, Springer-Verlag, Berlin, 1994 | MR 1324577 | Zbl 0812.12002

[34] Shimura, G. Arithmetic of alternating forms and quaternion hermitian forms, J. Math. Soc. Japan, Volume 15 (1963), pp. 33-65 | Article | MR 146172 | Zbl 0121.28102

[35] Tate, J. Endomorphisms of abelian varieties over finite fields, Invent. Math., Volume 2 (1966), pp. 134-144 | Article | MR 206004 | Zbl 0147.20303

[36] Tate, J. Classes d’isogénie des variétés abéliennes sur un corps fini (d’après T. Honda), Exp. 352, Séminaire Bourbaki vol. 1968/69 Exposés 347–363 (Lecture Notes in Math.), Volume 179 (1971), pp. 95-110 | Numdam | Zbl 0212.25702

[37] Waterhouse, W. C. Abelian varieties over finite fields, Ann. Sci. École Norm. Sup., Volume 2 (1969) no. 4, pp. 521-560 | Numdam | MR 265369 | Zbl 0188.53001